So I will know before I go to the Dr, when I take bactrim I get severe blisters on my hips and the groin area... taking cillin's I turn really red, throat swells up and my lips and hands go numb and I lose my ability to talk..I need to know if there is an antibiotic I can take.
I have a bunch of antibiotic allergies, and there are still plenty of antibiotics on the market I can still take (unless it's for MRSA, in which case, the only antibiotic that treats it I'm not allergic to is clindamycin... which I'm currently on). All you have to do is let your doctor know your drug allergies and they'll prescribe you an antibiotic in a class you're not allergic to. Also, make sure that you get tested for bacterial infection before you start taking any antibiotic, because if your illness isn't caused by a bacterial infection, not only will the antibiotic do nothing to treat your illness, it also causes your body to become tolerant to the antibiotic, which is something you don't need happening when you have antibiotic allergies.
This is usually done by a blood test, or sometimes a culture swab, like when your throat's swabbed to test for strep throat, or the drainage from an abscess is swabbed (eww... nothing you want to experience, trust me. Just had this done myself, luckily I was out when they did it though).
- Bactrim Information for Consumers
- Bactrim Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bactrim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jun 2010 • 3 answers
Posted 10 Nov 2011 • 3 answers
Posted 17 Feb 2014 • 1 answer
Posted 16 Apr 2016 • 1 answer
Posted 9 May 2016 • 0 answers